Discussions that mention synthroid

Thyroid Disorders board


I can totally relate! I have been losing hair for about 4-5 years now and was finally diagnosed with HypO almost 2 years ago and when I told my Dr. that I still had hair falling out after a year of being on Synthroid he tried telling me that I was depressed and wanted to put me on anti-depressents. I was like NO WAY!!! I finally ended up going to a Endo and she checked my iron levels and sure enough they were extremely low and she told me that its the cause of my hair loss. I have now been on 2 iron pills a day for the last 4 months and I have noticed my eyelashes are growing back and I think I may be getting some new growth on my head but its so hard to tell. My eyelashes havent looked this good in years, im so glad I got another opinion and didnt go on anti-depressents. The Endo told me its going to take a long time for the hair to grow back, so try to be patient as hard as that is. Your not the only one out here with hair fallng out.
This was a good post. Today was my first day taking synthroid. I was concered about hair loss also. The funny thing is my hair hasn't grown in a long time, then I was diagnosed with follicular cancer. Now I know why I have been having trouble getting my hair to grow. I listen to everyone talke and I have now idea how this medicine affects the body. Everyone talks about their bad days and good ones. My blood work came back and that is why the doc put me on it. Go back for surgery in Aug. to remove the rest of the thyroid.

Nancy
Hmmm.... I've been taking Synthroid for so many years I can't remember even (13 years?), and my hair is still falling out. At this rate I should be bald, but I still have a full head of hair. I did cut it short though, after wearing it long for the last 20 years. I think my hair is actually shedding progressively worse as the years go by. I just had a bunch of bloodwork done last month though and all levels came back normal.

Thanks for the tip on the iron. I may just need to start taking vitamins!